Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 92, NWS Nashville, TN

March 27, 2017Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 7:22 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2017, 7:22 PM CDT (00:22 UTC)
Expired
Mar 27, 2017, 8:00 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lawrence County, TN, Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 155 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 7:25 PM CDTHAIL 1.752 E Waynesboro, TNPUBLIC REPORTED GOLF BALL SIZE HAIL JUST EAST OF WAYNESBORO
Mar 27, 7:57 PM CDTTSTM WND DMG7 Sw Lawrenceburg, TNIMAGE OF A TREE THAT FELL ON A STORAGE BUILDING. TIME ESTIMATED BASED ON RADAR.
Mar 27, 7:58 PM CDTTSTM WND DMG7 Ssw Lawrenceburg, TNIMAGES OF A VEHICLE FLIPPED AND METAL ROOF DAMAGE AT PURCELL/S WRECKER SERVICE. TIME ESTIMATED BASED ON RADAR.
Mar 27, 7:59 PM CDTTSTM WND DMG7 Ssw Lawrenceburg, TNTREE DOWN JUST SOUTH AND EAST OF HIGHWAY 43 AND OLD FLORENCE PULASKI ROAD.
Mar 27, 8:03 PM CDTHAIL 0.88Lawrenceburg, TNNICKEL SIZE HAIL REPORTED FROM LAWRENCEBURG TO LEOMA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:08 PM CDTSevere Thunderstorm WatchSPC8 hr
Mar 27, 2:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WUUS54 KOHX 280022
SVROHX
TNC099-181-280100-
/O.NEW.KOHX.SV.W.0092.170328T0022Z-170328T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
722 PM CDT MON MAR 27 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Wayne County in Middle Tennessee...
  Lawrence County in Middle Tennessee...

* Until 800 PM CDT

* At 722 PM CDT, a severe thunderstorm was located near Collinwood,
  or near Waynesboro, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Lawrenceburg, Waynesboro, Loretto, Collinwood, Clifton, St. Joseph,
  Leoma, Westpoint and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3511 8799 3529 8798 3530 8800 3539 8801
      3529 8722 3500 8722
TIME...MOT...LOC 0022Z 283DEG 31KT 3524 8770 

HAIL...1.00IN
WIND...60MPH
 
$$

Barnwell
1 follow-up statement
730 
WWUS54 KOHX 280047
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
747 PM CDT MON MAR 27 2017

TNC099-181-280100-
/O.CON.KOHX.SV.W.0092.000000T0000Z-170328T0100Z/
Wayne TN-Lawrence TN-
747 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN WAYNE AND LAWRENCE COUNTIES...

At 747 PM CDT, a severe thunderstorm was located near Lawrenceburg,
moving east at 35 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Lawrenceburg, Loretto, Collinwood, St. Joseph, Leoma, Westpoint and
Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3511 8799 3520 8798 3534 8759 3529 8722
      3500 8722
TIME...MOT...LOC 0047Z 283DEG 31KT 3519 8744 

HAIL...0.88IN
WIND...60MPH
 
$$

Barnwell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:46 PM CDT, 36 minutes earlier.

Area forecast discussion, Mar 27, 6:46 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
646 PM CDT Mon Mar 27 2017

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Main severe weather threat right now is over our southern-most
counties, where a tornado warning remains in effect until 7 pm for
Lewis County, as well as parts of Maury and Hickman Counties.
Meanwhile, atmosphere over northwestern Middle has stabilized, and
have canceled four counties in our northwest from Severe Weather
Watch 089.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/CKV/CSV...Initial line of storms is now affecting the
Cumberland Plateau with a second line of storms trailing from
Nashville southwestward into West Tennessee. Look for storms to
affect BNA & CKV through the early evening, and CSV through late
evening. Once these storms clear the mid state, we will be rain-
free during the overnight period through tomorrow. Look for low
ceilings to develop toward morning as wrap-around moisture enters
the mid state.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........08
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 14 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
521 AM CDT Mon Mar 27 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
521 AM CDT Mon Mar 27 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this afternoon and
evening across all of Middle Tennessee. The greatest chance for
severe storms however remains along and west of I-65. Damaging
straight line winds and hail are the main threats. An isolated
brief tornado is possible as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another round of strong to severe storms is possible in Middle
Tennessee on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this afternoon and again on
Thursday.

In the hours before

Local storm report, Mar 27, 6:28 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             1 W LINDEN              35.61N  87.86W
03/27/2017  M1.00 INCH       PERRY              TN   AMATEUR RADIO

            QUARTER SIZE HAIL ONGOING.

&&

CORRECTED EVENT TIME...LOCATION

EVENT NUMBER OHX1700349

MR3
Local storm report, Mar 27, 6:32 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     6 WNW HOHENWALD         35.58N  87.66W
03/27/2017                   PERRY              TN   TRAINED SPOTTER

            HWY 412 BLOCKED FROM DAMAGE. POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1700350

MR3
Local storm report, Mar 27, 6:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     HOHENWALD               35.55N  87.56W
03/27/2017                   LEWIS              TN   FIRE DEPT/RESCUE

            TREES DOWN ON MCCORD HOLLOW RD. APPARENT DAMAGE PATH
            EXTENDS FROM HWY 412 NORTHEASTWARD TO THIS LOCATION.
            POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1700351

MR3
Local storm report, Mar 27, 6:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     5 NW HOHENWALD          35.60N  87.62W
03/27/2017                   LEWIS              TN   FIRE DEPT/RESCUE

            TREES DOWN ON MCCORD HOLLOW RD. APPARENT DAMAGE PATH
            EXTENDS FROM HWY 412 NORTHEASTWARD TO THIS LOCATION.
            POSSIBLE TORNADO.

&&

CORRECTED LOCATION

EVENT NUMBER OHX1700351

MR3
Special weather statement, Mar 27, 7:00 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
700 PM CDT MON MAR 27 2017

TNZ058-060-093>095-280045-
Lawrence TN-Wayne TN-Lewis TN-Maury TN-Giles TN-
700 PM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN WAYNE...
SOUTHWESTERN MAURY...NORTHERN LAWRENCE AND NORTHWESTERN GILES
COUNTIES UNTIL 745 PM CDT...

At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hohenwald, moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lawrenceburg, Pulaski, Hohenwald, Mount Pleasant, Summertown,
Ethridge, Lynnville, Gordonsburg, Henryville and Culleoka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 800 PM CDT for
Middle Tennessee. A severe thunderstorm watch also remains in effect
until 1000 PM CDT for Middle Tennessee.

LAT...LON 3541 8783 3560 8753 3550 8691 3545 8693
      3546 8694 3545 8695 3542 8696 3542 8694
      3541 8694 3517 8702
TIME...MOT...LOC 0000Z 277DEG 36KT 3545 8754

Barnwell
Local storm report, Mar 27, 7:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     2 N HOHENWALD           35.58N  87.56W
03/27/2017                   LEWIS              TN   FIRE DEPT/RESCUE

            TREES DOWN ON A HOUSE ON KEETON DR.

&&

EVENT NUMBER OHX1700352

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:00 PM CDTSpecial Weather StatementOHXGiles, Lewis45 min
Mar 27, 7:14 PM CDTTornado WarningOHXWayne31 min
Mar 27, 7:45 PM CDTSpecial Weather StatementOHXBedford, Marshall45 min
Mar 27, 7:58 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne62 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.